Texas, 2004Damaging Wind in Texas, March 25, 2004
March 25, 2004 · NWS LUB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 25, 4:38 PM CST, 29 minutes earlier.
Area forecast discussion, Mar 25, 4:38 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
438 PM CST THU MAR 25 2004
.SHORT TERM...
AT 2 PM CST...DIFFUSE DRYLINE WAS LOCATED ACROSS THE WESTERN
COUNTIES OF THE SPLNS. MIXING HAS BEEN SLOWED SO FAR TODAY BY FAIRLY
THICK CANOPY OF MID-LEVEL CLOUDS. A SFC LOW WAS LOCATED OVER THE
CENTRAL TX PANHANDLES WITH A TROF EXTENDING SW THRU THE WESTERN
SPLNS. A FEW HIGH-BASED CU WERE SEEN DVLPNG ALONG THE DRYLINE FROM
MORTON TO MULESHOE. THE DRYLINE STILL FCST TO MIX EAST OFF THE
CAPROCK ACROSS THE NORTH BY MID-AFTN AS LOW-LEVEL FLOW VEERS TO THE
W-SW OVER THE WESTERN TWO-THIRDS OF THE CWA. MOIST AIR TO HOLD ON
FURTHER WEST ACROSS THE SOUTHERN COUNTIES. WEAK SHTWV TROF MOVING
ACROSS THE PANHANDLES THIS AFTN PROVIDES STEEP H7-H5 LAPSE RATES OF
MINUS 8-9 DEGREES C/KM...MAXIMIZED OVER OUR THE NORTH-CENTRAL
COUNTIES. 18Z SOUNDING FROM THE WTX MESONET SHOWS SIGNIFICANT CIN
CENTERED AROUND 750MB. WHILE HIGH-BASED TSTMS ARE POSSIBLE OVER THE
EAST-CENTRAL COUNTIES THIS AFTN AND EARLY EVE...APPEARS THE ONLY
CHANCE FOR DEEP CONVECTION WILL BE ACROSS THE SE EAST COUNTIES...
WHERE DEEPER BL MOISTURE SHOULD BE MAINTAINED. WEAK MID-LVL FLOW
FAVORS PULSE-SVR TYPE WITH LARGE HAIL POSSIBLE. REMAINS SOME
QUESTION WHETHER OR NOT PARCELS WILL BE ABLE TO BREAK THROUGH THE
LOW-LEVEL INVERSION...SO KEPT POPS LOW...THINKING TSTMS WILL BE
ISOLATED.
...330 PM UPDATE...
SCATTERED SHOWERS AND A FEW TSTMS HAVE DEVOPED FROM YOAKUM CO NE TO
WESTERN FLOYD AND HOCKLEY COUNTY. DOES NOT APPEAR THAT THE DRYLINE
WILL MOVE ANY FARTHER EAST TODAY AS WIND HAS BACKED FROM SLATON TO
LAMESA. MUCH OF THE RAIN FROM THESE SHOWERS AND TSTMS WILL EVAPORATE
IN VERY DRY BL...BUT BRIEF PERIODS OF HEAVY RAIN ARE POSSIBLE ALONG
WITH SMALL HAIL AND GUSTY DOWNDRAFT WINDS.
TONIGHT...LOOKS LIKE DRYLINE WILL MAKE ANOTHER RETREAT WESTWARD TO
EASTERN NM BY EARLY MORNING. WITH THE MOIST AIR IS WILL BE ANOTHER
MILD NIGHT WITH LOW TEMPS AROUND 60 DEGREES. SCT LOW CLOUDS SHOULD
ALSO MAKE A RETURN APPEARANCE FROM LUBBOCK SOUTH AND EAST. MAY ALSO
SEE A FEW RAIN SHOWERS IN THE MORNING OVER THE SE COUNTIES ON 30-40
KT LLJ.
FOR FRIDAY...ETA AND AVN BOTH HINT AT ANOTHER WK SHTWV TROF MOVING
ACROSS THE AREA. ETA IS MUCH MORE BULLISH ON PRECIP...BREAKING TSTMS
OUT ALONG THE DRYLINE OVER THE WESTERN COUNTIES BY AFTN AND
PROGRESSING ACROSS THROUGH THE SPLNS. THERMODYNAMIC PARAMETERS MORE
FAVORABLE FOR SVR STORMS TOMORROW AS DEEPER MOISTURE IS ABLE TO MOVE
FURTHER NORTH AND WEST. FCST ETA SOUNDINGS SHOW ML-CAPE UP TO 2K IN
THE LUBBOCK AREA BY NOON...WITH NOT MUCH CIN. THE WIND PROFILE LOOKS
WEAK EARLY ON THE DAY AND THEN IMPROVES THROUGHOUT THE AFTN AND AS
THE 500MB 65+ KT WIND SPREADS OVER WTX AND SFC WIND BACKS DURING THE
DAY WITH DEEPENING SFC LOW IN SE COLO. ONE CAVEAT IS TIMING OF UPR-
LEVEL SPPT. SR HELICITIES DONT APPEAR TO INCREASE UNTIL LATE IN THE
DAY... LEAVING SHEAR PROFILES MARGINAL FOR SUPERCELLS CENTRAL AND
WEST...BETTER OFF THE CAPROCK. SPC HAS OUTLOOKED MOST OF THE SPLNS
FOR A SLIGHT RISK OF SVR WX FRI AFTN AND PLEASE SEE SWODY2 FOR
FURTHER DETAILS. MC.
.LONG TERM...
CHANCE OF CONVECTION WILL CONTINUE SAT AFTERNOON AND EVENING FOR MUCH
OF THE AREA AS MID/UPPER LEVEL WAVE LIFTS NORTHEAST OVER THE CENTRAL
PLAINS...AND ASSOCIATED DRYLINE AND TRAILING COLD FRONT PUSHES EAST
ACROSS WEST TEXAS. SEVERE WX THREAT WILL RETURN SAT AFTERNOON AND
EVENING AS MODERATE TO STRONGLY UNSTABLE ATMOSPHERE COMBINES WITH
STRONG LOW TO MID-LEVEL WIND SHEAR. SURFACE HIGH PRESSURE WILL BUILD
SOUTH ACROSS THE REGION SUN AND MON BRINGING ABOUT COOLER/DRIER
CONDITIONS. GRADUAL WARM UP WILL BEGIN TUE AND CONTINUE THROUGH NEXT
THU. JH.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 52 83 54 80 / 20 20 20 30
TULIA 55 81 57 79 / 20 30 30 30
PLAINVIEW 58 81 58 80 / 20 30 30 30
LEVELLAND 57 83 57 81 / 20 20 30 30
LUBBOCK 59 82 58 80 / 20 30 30 40
BROWNFIELD 58 84 58 81 / 20 30 30 30
CHILDRESS 61 83 60 80 / 20 30 40 40
SPUR 61 82 61 80 / 20 30 30 40
ASPERMONT 62 81 63 80 / 20 20 30 40
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
33/02
Hazardous weather outlook, Mar 25, 6:00 AM CST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CST THU MAR 25 2004
TXZ021>044-261200-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
600 AM CST THU MAR 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.
.DAYS TWO THROUGH SEVEN...
ISOLATED SEVERE THUNDERSTORMS MAY OCCUR SATURDAY AFTERNOON AND
EVENING ALONG AND EAST OF THE DRYLINE.
Thunderstorm Wind, Crosby
- When
- March 25, 5:07 PM CST
- Where
- Crosby County, 4 mi SW of Owens
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.533, -101.400
Strong thunderstorm wind snapped eight power poles on Highway 207 north of Caprock.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, March 25 to 28, 2004$25,000 · 1 event
- Dense Fog in Wisconsin, March 25, 20042 injured · 1 event
- Lightning Strike in Iowa, March 25, 2004$20,000 · 1 event
- Hail in Minnesota, March 25, 20041 in hail · 5 events
- Heavy Snow and Strong Wind in California, March 25 to 26, 2004$3,000 · 58 kt wind · 4 events
- High Wind in Oregon, March 25, 200470 kt wind · 3 events
- Hail in Minnesota, March 25, 20040.75 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 25, 20042 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 25, 20042 events
- Hail in Minnesota, March 25, 20040.75 in hail · 1 event
- Hail in Texas, March 25, 20040.75 in hail · 1 event
- High Wind in Nevada, March 25, 200459 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386661.